MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-PC
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation, however, investigation is not yet complete.
 
Event or Problem Description
The event involved a spinning spiros® closed male luer, purple cap where the customer reported that several times (unspecified quantity) the spiros became disconnected during patient after a few minutes use with chemotherapy (dinutuximab) in pediatrics.Someone became aware of the event due to leakage in the bed and noticed a loose connection.The customer stated that there was no visible damaged on the set that caused the disconnection.The exact location of the leakage was from where the spiros disconnected from the line and chemo leaks out of the giving set.There was unprotected chemotherapy exposure to the patient, health care worker or other personnel, however, the spills are always cleaned as per local policy using a spill kit.Interventions relating to patient included changing lines and making a plan for lost chemotherapy.The customer was asked if the set was replaced and therapy resumed without any problem, and the customer stated that it depended on the chemotherapy and situation; when possible, different lines were used however this was often not feasible due to loss of chemotherapy in the line itself so it had to be cleaned and reconnected which goes against recommended best practice for central line cares and infection prevention.The product was not contaminated or contain biohazard or chemotherapeutic agent.The product was not reprocessed or re-sterilized prior to use.There was patient involvement, no patient harm, there was delay in therapy and no one was harmed as a result of the reported event.
 
Additional Manufacturer Narrative
Received three (3) new.List #ch2000s-pc, spinning spiros® closed male luer, purple cap; lot #5824001 and three (3) new.List #unknown, needlefree luer activated valve; lot #74862.No visual damages or anomalies were observed.The spiros was tested as per procedure and no internal/external leaks or disconnections were observed.Complaints of leaks or disconnections cannot be confirmed during the test.The returned spiros and mating devices were connected as described and no leaks or disconnections were observed during testing.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20334098
Report Number9617594-2024-01361
Device Sequence Number8004206
Product Code ONB
UDI-Device Identifier00840619027568
UDI-Public(01)00840619027568(17)270201(10)5824001
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-PC
Device Lot Number5824001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DINUTUXIMAB, MFR UNK; NEEDLREE CONN/CODAN - LIST # BC 123N/LOT #74862
Patient SexUnknown